Flash Flood, Scott
- When
- July 13, 8:40 AM CST
- Where
- Scott County, Boles
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.780, -94.050
Water was reported over some roads.
A front remained parked over Arkansas on the 13th, with precipitation overspreading much of southern and western Arkansas. Rain was heavy at times.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A front remained parked over Arkansas on the 13th, with precipitation overspreading much of southern and western Arkansas. Rain was heavy at times.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 5:51 AM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 651 AM CDT FRI JUL 13 2007 .AVIATION... STRATUS AND FOG WITH IFR CEILINGS AND VISIBILITIES PRESENT AT MOST TAF SITES EARLY THIS MORNING BUT THESE SHOULD LIFT QUICKLY BY 14Z ALTHOUGH MVFR CEILINGS SHOULD PERSIST. SHOWERS OR THUNDERSTORMS MAY AFFECT THE CENTRAL AND SOUTHERN TAF SITES THROUGH THE MORNING. AFTER 17Z TO 18Z...SCATTERED TO BROKEN CU AROUND 3500 FT SHOULD PREVAIL. ANOTHER CHANCE OF THUNDER MAY APPEAR AT THE CENTRAL AND SOUTHERN TAF SITES AFTER 21Z THROUGH 00Z. KHRO AND KBPK MAY STAY FREE OF THUNDER TODAY AND NO THUNDER WAS FORECAST AT THOSE SITES. && .PREV DISCUSSION... /ISSUED 326 AM CDT FRI JUL 13 2007/ SHORT TERM...FRIDAY THROUGH MONDAY LARGE SCALE OMEGA BLOCKING PATTERN IN PLACE AT THIS TIME OVER NOAM...HIGHLIGHTED BY DEEP TROFFING FROM THE GULF OF ALASKA TO THE EASTERN PACIFIC AND THEN FROM HUDSON BAY ALL THE WAY TO THE SOUTHEAST CONUS. IN BETWEEN THE TWO LONG WAVE TROFS IS UPPER LEVEL RIDGING...LOCATED FROM BRITISH COLUMBIA/ALBERTA TO THE DESERT SOUTHWEST. MAJOR PLAYERS SHOWING UP QUITE CLEARLY ON THE MOISTURE CHANNEL THIS MORNING. PATTERN DOES FLUXUATE SOMEWHAT DURING THE PERIOD WITH RIDGE SHARPENING UP INITIALLY IN RESPONSE TO ENERGY DIGGING THROUGH THE EASTERN PACIFIC TROF ONLY TO BE FOLLOWED BY A GRADUAL DE-AMPLIFICATION AS A SERIES OF SHORT WAVES CRASH INTO THE PACIFIC NORTHWEST. SHEAR AXIS DEVELOPS OVER THE ARKLATEX IN RESPONSE ON LATE SATURDAY/SATURDAY NIGHT AND BECOMES NEARLY STATIONARY THROUGH THE END OF THE PERIOD. GFS/NAM/SREF ALL BASICALLY ON THE SAME PAGE AND WITH NO GLARING DIFFERENCES BETWEEN THEM...WILL BLEND THEIR SOLUTIONS. SURFACE OBSERVATIONS INDICATE NAM HAS A SLIGHTLY BETTER HANDLE ON THE POSITION OF THE SURFACE BOUNDARY AT THIS TIME VERSUS ITS GFS COUNTERPART AND WILL LEAN SLIGHTLY IN ITS DIRECTION EARLY IN THE FORECAST PERIOD BEFORE SHIFTING GEARS JUST A BIT LATER ON. CONVECTION CONTINUES TO FIRE UP ALONG FRONTAL BOUNDARY LOCATED OVER SOUTHERN ARKANSAS THIS MORNING. GENERAL MOVEMENT OF THE PRECIP IS TO THE SOUTHEAST BUT BELIEVE ANY BREAK IN THIS PART OF THE STATE WILL BE TEMPORARY AS FRONT MEANDERS IN THE SAME GENERAL AREA TODAY. PRECIPITATION CHANCES WILL BE ENHANCED BY THE NEXT MCS CLEARLY SEEN GETTING ITS ACT TOGETHER OVER THE CENTRAL PLAINS. MODELS ALL IN AGREEMENT THAT FEATURE WILL MOVE TO THE EAST/SOUTHEAST TODAY WITH BEST CHANCES OF SEEING PRECIPITATION OVER THE CENTRAL AND ESPECIALLY SOUTH. WILL STILL NEED TO HOLD ON TO POPS ACROSS THE FORECAST AREA FOR MOST OF THE DAY WITH MOIST AND UNSTABLE AIRMASS IN PLACE AND BOUNDARIES LIKELY LURKING ABOUT FROM THURSDAY AFTERNOONS MCS. ANOTHER MCS DEVELOPS TONIGHT BUT ONLY FAR SOUTHERN ARKANSAS WILL BE EFFECTED DURING THE DAY SATURDAY AS EASTERN CONUS TROF SHARPENS BRIEFLY AND CARRIES SHORTWAVE ENERGY TO THE SOUTH OF THE FORECAST AREA ALONG WITH THE DEEPEST MOISTURE. NAM BRINGS ANOTHER FRONTAL SYSTEM INTO THE NORTH SUNDAY AND HANGS IT UP ACROSS THE NORTHERN THIRD OF THE STATE WHILE GFS BARELY HINTS AT IT. WILL LEAN MORE TOWARDS A GFS SOLUTION HERE AS NORTHWEST PUSH DOES NOT LOOK IMPRESSIVE ENOUGH TO GET A FRONT THROUGH BASED ON CLIMATOLOGY. MODELS DEVELOP ANOTHER SHEER AXIS/UPPER TROF...SIMILAR TO THE ONE THAT WAS PLAGUING THE AREA EARLIER THIS MONTH. DIFFERENCE THIS TIME IS IT APPEARS TO BE FURTHER SOUTH. WITH PLENTY OF MOISTURE REMAINING IN THE AREA...PRECIP CHANCES FOR SUNDAY AND MONDAY LOOK TO BE DIURNALLY DRIVEN WITH BEST CHANCES OVER THE SOUTH...CLOSER TO THE SHEAR AXIS. WITH MOISTURE REMAINING HIGH AND A DECENT AMOUNT OF CLOUD COVER EXPECTED...TEMPERATURES WILL AVERAGE A FEW DEGREES BELOW NORMAL THROUGH THE PERIOD. EXPECTING HIGHS GENERALLY IN THE MID 80S TO LOWER 90S THROUGHOUT THE PERIOD WITH LOWS IN THE MID 60S TO LOWER 70S. MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...MONDAY NIGHT THROUGH THURSDAY NIGHT MOISTURE REMAINS PLENTIFUL ACROSS THE AREA AS AN UPPER TROF IS TO THE WEST. MODELS NOW RETROGRADE THE TROF AND BY THE LATTER PART OF THE PERIOD IT MAY BE FAR ENOUGH AWAY TO RESULT IN A DECREASE IN CONVECTION. PRETTY MUCH KEPT THE FORECAST GOING WITH CHANCES OF SHOWERS AND THUNDERSTORMS IN THE DAYTIME AND SLIGHT CHANCES AT NIGHT. DID CUT BACK TO JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY. BASED ON FEWER SHOWERS AND CLOUDS THURSDAY...WENT WITH WARMING TREND ON MAXES WITH MOST AREAS IN THE LOWER TO MID 90S BY THURSDAY. MINS SHOULD REMAIN RATHER PERSISTENT WITH UPPER 60S TO LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 87 67 88 68 / 40 40 30 20 CAMDEN AR 91 71 89 70 / 70 40 50 40 HARRISON AR 87 65 87 66 / 40 40 20 20 HOT SPRINGS AR 89 70 88 69 / 60 40 50 40 LITTLE ROCK AR 89 70 88 70 / 50 40 40 30 MONTICELLO AR 91 71 89 71 / 70 40 50 40 MOUNT IDA AR 89 70 88 69 / 60 40 40 40 MOUNTAIN HOME AR 86 65 87 66 / 40 30 20 20 NEWPORT AR 87 67 89 69 / 40 40 30 20 PINE BLUFF AR 90 71 89 71 / 60 40 50 40 RUSSELLVILLE AR 88 68 87 68 / 50 40 30 30 SEARCY AR 88 69 88 69 / 50 40 30 30 STUTTGART AR 89 70 89 71 / 50 40 40 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 56/29 AVIATION...29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 838 AM CDT FRI JUL 13 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 838 AM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF CENTRAL AND SOUTHERN SECTIONS OF THE STATE TODAY. SOME OF THE RAINFALL PRODUCED BY THESE SHOWERS AND THUNDERSTORMS MAY BECOME EXCESSIVE. THE BEST CHANCE FOR FLASH FLOODING WILL BE FOR AREAS ALONG AND SOUTH OF A LINE FROM MENA...TO PINE BLUFF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORM COMPLEXES COULD AFFECT ARKANSAS DURING THE PERIOD. INDICATIONS ARE ON SATURDAY A THUNDERSTORM COMPLEX MAY AFFECT SOUTHERN ARKANSAS WITH MORE HEAVY RAIN. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE EXPECTED EVERY DAY WITH THE MOST ACTIVITY DURING THE AFTERNOON AND EVENING. SOME AREAS COULD GET HEAVY RAINS WITH LOCALIZED FLOODING. ISOLATED MARGINALLY SEVERE THUNDERSTORMS COULD OCCUR MAINLY DURING THE MID TO LATE AFTERNOON WITH DAMAGING WIND GUSTS AND POSSIBLY HAIL UP TO PENNY SIZE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH LATE AFTERNOON TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
The Western Arkansas radar (KSRX), 63 km away, was scanning. The volume nearest the first event began at 14:38 UTC.
6 flash flood, 1 funnel cloud. Local standard time, as filed.
Water was reported over some roads.
Water was reported over several roads. Flood waters covered parts of Cross Road north of Kingsland.
Water was reported over several roads.
Water was reported over Walker Cutoff.
Water was reported over Joan Trail.
Water was reported over Central Road.
Several funnel clouds were sighted just to the south and southeast of the airport. |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44095, 44096, 44097, 44098, 44550, 44109, 44114.